Alert archive / Kentucky / Tornado Warnings in 2013
Tornado Warning 90, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Nov 17, 2013, 3:31 PM CST for Daviess County, Kentucky; Spencer County, Indiana. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 17, 2013, 3:31 PM CST (21:31 UTC)
- Expired
- Nov 17, 2013, 4:00 PM CST
- In force
- 29 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Spencer County, IN, Daviess County, KY
The radar
The Evansville,IN radar (KVWX), 80 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 17, 3:33 PM CST | FUNNEL CLOUD | 2 E Grandview, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 17, 10:43 AM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.5 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 619 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 391 m²/s²
- 0-3 km storm-relative helicity
- 476 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
871
WFUS53 KPAH 172131
TORPAH
INC147-KYC059-172200-
/O.NEW.KPAH.TO.W.0090.131117T2131Z-131117T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
331 PM CST SUN NOV 17 2013
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN SPENCER COUNTY IN SOUTHWEST INDIANA...
NORTH CENTRAL DAVIESS COUNTY IN NORTHWEST KENTUCKY...
* UNTIL 400 PM CST
* AT 329 PM CST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED NEAR ROCKPORT...AND MOVING EAST AT 65 MPH.
THE CIRCULATION ON RADAR HAS INCREASED BETWEEN EUREKA AND
ROCKPORT.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS
WILL BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS
LIKELY.
* LOCATIONS IMPACTED INCLUDE...
GRANDVIEW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3800 8676 3799 8683 3794 8690 3792 8697
3790 8698 3791 8692 3788 8689 3784 8691
3783 8713 3793 8718 3802 8678
TIME...MOT...LOC 2130Z 251DEG 59KT 3790 8707
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$1 follow-up statement
462
WWUS53 KPAH 172149
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
349 PM CST SUN NOV 17 2013
INC147-KYC059-172159-
/O.CAN.KPAH.TO.W.0090.000000T0000Z-131117T2200Z/
SPENCER IN-DAVIESS KY-
349 PM CST SUN NOV 17 2013
...THE TORNADO WARNING FOR SOUTHERN SPENCER COUNTY IN SOUTHWEST
INDIANA...AND NORTH CENTRAL DAVIESS COUNTY IN NORTHWEST KENTUCKY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3800 8676 3799 8683 3794 8690 3792 8697
3790 8698 3791 8692 3788 8689 3784 8691
3783 8713 3793 8718 3802 8678
TIME...MOT...LOC 2149Z 251DEG 59KT 3800 8670
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Nov 17, 1:32 PM CST, 1 hour 59 minutes earlier.
Area forecast discussion, Nov 17, 1:32 PM CST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
132 PM CST Sun Nov 17 2013
.SHORT TERM...(This Evening through Tuesday Night)
ISSUED AT 116 PM CST SUN NOV 17 2013
Discrete supercells have developed as expected. The first bout is
generally within 3 squalls now making way across southern IL and
southeast MO. They are ahead of an advancing cold front, now
situated on the northwest doorstep of the FA. They encounter an
atmosphere destabilized thru the lower trop with strong rightward
turning hodographs. The Significant Tornado Parameter chart is
still bullseyed so no short term changes to the forecast are
necessary save for exact timing/movement of the aforementioned
features.
The front is still progged to make passage thru the entire FA by
early this evening. The Tor watch expires at 01Z, and convection
should be over by then, though an hour or two linger in the
farthest southeastern counties is not out of the question. High
gradient winds continue likewise and are being monitored closely
in case the Advisory needs even a temporary upgrade to Warning,
but for now that does not appear to be the case. There is some
concern that the last shift's abbreviated expiration at 5 pm may
not extend the Advisory long enough, as post frontal passage winds
were peaking close to 50 mph in the mixed down environment over
central MO. Will monitor this closely thru press time and may have
to extend it again but will try to avoid that flip if at all
possible.
The weather becomes tranquil post frontal passage and winds should
diminish a few hours afterwards.
.LONG TERM...(Wednesday through Sunday)
ISSUED AT 116 PM CST SUN NOV 17 2013
Dry and seasonably cool conditions are expected as a quasi zonal
upper flow pattern prevails for most of the period. Temps will average
several degrees below normal through the period with a reinforcing
shot of cool air coming later in the workweek into the early
weekend as height falls/upper troffiness begins to take hold.
That reinforcing shot aforementioned will accompany our next
chance of rain, which enters and departs the forecast Wednesday
and Saturday, respectively. Models remain in general agreement
that an inverted surface trough will develop over the Plains, and
a low pressure center will likely develop along the trough and
then move eastward toward us. While this system remains several
days away, the models still show the low tracking near or just
south of the Lower Ohio Valley. This would keep a cool and moist
east to northeast flow over our region for much of the time
period.
Once the system moves to our east Saturday...a north wind
flow of colder air is expected as upper height falls occur amidst
h5 troffing over the Ohio valley. Rainfall amounts are not likely
to be heavy with this system.
&&
.AVIATION...
ISSUED AT 116 PM CST SUN NOV 17 2013
Immediate term concern is svr storms affecting terminals for next
2-3 hours. Otherwise strong/gusty south-southwest winds prevail
with MVFR cigs. IFR conditions possible as storms hit. Fropa to
occur shortly thereafter, and by mid evening, winds shifting to nw
behond the front may include another hour or two of high gusts,
then subside thereafter as skies clear. Return to VFR conditions
overnight-tmrw with more tranquil post frontal airmass settling in.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...WIND ADVISORY until 5 PM CST this afternoon FOR ILZ075>078-
080>094.
MO...WIND ADVISORY until 5 PM CST this afternoon FOR MOZ076-086-087-
100-107>112-114.
IN...WIND ADVISORY until 5 PM CST this afternoon FOR INZ081-082-
085>088.
KY...WIND ADVISORY until 5 PM CST this afternoon FOR KYZ001>022.
&&Hazardous weather outlook, Nov 17, 2:59 PM CST, 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 259 PM CST SUN NOV 17 2013 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-181100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 259 PM CST SUN NOV 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT TORNADO WATCH NUMBER 563 IS IN EFFECT THROUGH 7 PM FOR NEARLY THE ENTIRE QUAD STATE. REFER TO THE WATCH FOR MORE DETAILS. A MODERATE TO HIGH RISK OF SEVERE THUNDERSTORMS WITH AN ELEVATED RISK OF TORNADOES CONTINUES FOR MUCH OF THE QUAD STATE. DISCRETE SUPERCELL THUNDERSTORMS WILL CONTINUE FORMING AHEAD OF A COLD FRONT ACROSS PORTIONS OF SOUTHERN ILLINOIS AND WESTERN KENTUCKY...AND WILL CONTINUE MOVING RAPIDLY EASTWARD INTO AND ACROSS SOUTHWEST INDIANA THROUGH EARLY THIS EVENING. ANY STORMS THAT FORM OR MOVE IN WILL POSE A RISK OF DAMAGING WINDS...LARGE HAIL...AND TORNADOES. THIS IS A RARE ENVIRONMENT SUPPORTIVE OF A HIGH END SEVERE WEATHER EVENT. LARGE...LONG LIVED AND LONG TRACK TORNADOES ARE A DISTINCT POSSIBILITY THIS AFTERNOON AND EARLY EVENING! DANGEROUS LIGHTNING AND BRIEF TORRENTIAL RAINFALL CAPABLE OF PRODUCED STREET OR LOW LAND FLOODING WILL ALSO ACCOMPANY THE PASSAGE OF STORMS. IN ADDITION...A HIGH WIND WARNING IS IN EFFECT THROUGH 5 PM FOR A SMALL PART OF SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS WHERE THE FRONT IS ALREADY MAKING PASSAGE. STRONG WIND GUSTS TO 58 MPH ARE POSSIBLE THERE. ELSEWHERE AVERAGE WINDS 20 TO 30 MPH WITH GUSTS 40 TO 50 ARE COMMONPLACE...AND A WIND ADVISORY REMAINS IN EFFECT THROUGH 5 PM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS ARE APPRECIATED.
In the hours before
Local storm report, Nov 17, 3:12 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
312 PM CST SUN NOV 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG 2 SE HAMLETSBURG 37.12N 88.42W
11/17/2013 LIVINGSTON KY EMERGENCY MNGR
BARN DAMAGED AND POWER LINES DOWN.
&&
SMITTYLocal storm report, Nov 17, 3:15 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
315 PM CST SUN NOV 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TORNADO BROOKPORT 37.12N 88.63W
11/17/2013 MASSAC IL EMERGENCY MNGR
CONFIRMED. UPDATE REPORT. TORNADO STRUCK NEAR THE DAM ON
THE WEST SIDE OF TOWN AND TRAVEL THROUGH TO EAST SIDE. 2
MOBILE HOME PARKS TOOK DIRECT HIT. AT LEAST 50 MOBILE
HOMES DESTROYED. SEARCH AND RESCUE RESPONDING. NUMEROUS
INJURIES REPORTED.
&&
SMITTYLocal storm report, Nov 17, 3:17 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
317 PM CST SUN NOV 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TORNADO CORYDON 37.79N 87.71W
11/17/2013 HENDERSON KY EMERGENCY MNGR
TOUCH DONW IN THE COMMUNITY. FIRE DEPT IS REPORTED
WIDESPREAD DAMAGE IN CORYDON.
&&
SMITTYLocal storm report, Nov 17, 3:21 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
321 PM CST SUN NOV 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 PM FLASH FLOOD DALE 38.17N 86.99W
11/17/2013 SPENCER IN TRAINED SPOTTER
6 INCHES OF WATER FLOWING OVER ROAD.
&&
SMITTYLocal storm report, Nov 17, 3:23 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
323 PM CST SUN NOV 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG PRINCETON 37.11N 87.88W
11/17/2013 CALDWELL KY COUNTY OFFICIAL
BOTH LANES OF INTERSTATE 69 SHUT DOWN DUE TO DOWNED POWER
LINES ACROSS THE INTERSTATE. NEARBY BUILDINGS DAMAGED.
&&
SMITTYLocal storm report, Nov 17, 3:28 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
328 PM CST SUN NOV 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TORNADO 4 N MORGANFIELD 37.74N 87.91W
11/17/2013 UNION KY EMERGENCY MNGR
CONFIRMED. WIDESPREAD DAMAGE COUNTYWIDE. NUMEROUS TREES
DOWN AND BUILDING DAMAGE. HOUSE DAMAGE ON HWY 669. MOBILE
HOME DEMOLISHED AND OTHER STRUCTURE DAMAGE REPORTED ON
HWY 669 NEAR WAVERLY. GARAGE AND OUTBUILDINGS DESTROYED
ALONG HWY 760. THIS IS AN UPDATE REPORT.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 1:30 PM CST | Tornado Warning | PAH | Ballard | 30 min |
| Nov 17, 1:52 PM CST | Tornado Warning | PAH | Ballard, McCracken | 23 min |
| Nov 17, 2:09 PM CST | Tornado Warning | PAH | Livingston, McCracken | 36 min |
| Nov 17, 2:23 PM CST | Tornado Warning | PAH | Union | 37 min |
| Nov 17, 2:33 PM CST | Tornado Warning | PAH | Caldwell, Crittenden, Livingston, Lyon | 42 min |
| Nov 17, 2:38 PM CST | Severe Thunderstorm Warning | PAH | Livingston, McCracken, Marshall | 37 min |
| Nov 17, 2:41 PM CST | Tornado Warning | PAH | Henderson | 49 min |
| Nov 17, 3:01 PM CST | Tornado Warning | PAH | Caldwell, Christian, Hopkins | 29 min |
| Nov 17, 3:13 PM CST | Severe Thunderstorm Warning | PAH | Daviess | 47 min |
| Nov 17, 3:29 PM CST | Tornado Warning | PAH | Caldwell, Christian, Hopkins, Muhlenberg | 46 min |
| Nov 17, 3:35 PM CST | Tornado Warning | PAH | Caldwell, Livingston, Lyon, Marshall | 25 min |
| Nov 17, 4:02 PM CST | Tornado Warning | PAH | Muhlenberg | 28 min |
| Nov 17, 4:07 PM CST | Severe Thunderstorm Warning | PAH | Calloway, Fulton, Graves, Hickman, Marshall, Trigg | 38 min |
| Nov 17, 4:13 PM CST | Severe Thunderstorm Warning | PAH | Caldwell, Christian, Trigg | 32 min |
| Nov 17, 4:18 PM CST | Tornado Warning | PAH | Calloway, Marshall, Trigg | 27 min |
| Nov 17, 4:33 PM CST | Tornado Warning | PAH | Calloway | 27 min |
| Nov 17, 4:42 PM CST | Severe Thunderstorm Warning | PAH | Calloway, Christian, Graves, Muhlenberg, Todd, Trigg | 48 min |
| Nov 17, 4:46 PM CST | Tornado Warning | PAH | Muhlenberg, Todd | 14 min |
| Nov 17, 4:56 PM CST | Areal Flood Advisory | PAH | Calloway | 2 hr |
| Nov 17, 3:23 PM CST | Flash Flood Warning | PAH | Spencer | 112 min |
Nearby
Tornado Warnings in Kentucky, 2013Tornado Warnings in Indiana, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.